MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3092
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used ls3092 ligasure device was received, and evaluation of the sample found one of the snaps on the jaw was broken and missing.A review of the device history records for this lot found no potentially contributing factors from the manufacturing process.Snap damage can be caused by misaligning the snaps during assembly or by multiple assembly attempts.The investigation identified the root cause of the reported event to be improper assembly during use.The instructions for use included with this product lists measures for handling and assembling the device.
 
Event or Problem Description
The customer reported that during a procedure, the device did not activate.No patient injury occurred or medical intervention required.Examination of the received device by medtronic found a snap pin was broken and missing.The customer was notified and confirmed that the piece did not detach during the procedure.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6846991
Report Number1717344-2017-05856
Device Sequence Number11162859
Product Code GEI
UDI-Device Identifier20884524002153
UDI-Public20884524002153
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number63150130X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1